MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 3 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 3 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-40-305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2016, the patient underwent total right knee arthroplasty revision due to arthrofibrosis status post right total knee arthroplasty with unknown components, with debridement.The surgeon the indicated the implants were well-fixed and aligned though revised due to tight flexion despite debridement of scar tissue.The patella was noted to be intact and not revised.The surgeon reported no intraoperative complications.The patient was implanted the patient was implanted with depuy knee system and unknown bone cement products.On (b)(6) 2018, the patient underwent a right knee revision due to loosening of the tibial component, stiffening, and pain.The surgeon reported the tibial component appeared to be well-fixed but was able to disrupt the component after a few blows.He noted a well-fixed femoral component though was revised.The surgeon reported the removal of scar tissue surrounding the patella, and it was not revised.The patient was implanted with depuy knee system and smartset cement x 2.Doi: (b)(6) 2016.Dor: (b)(6) 2018.(rt knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: medical records received on ad 27 feb 2020 were reviewed on ad 12 march 2020.Primary operative notes indicate the patient received a primary attune tka to treat severe osteoarthritis of the right knee.Intraoperatively, the surgeon noted severe degenerative changes of the natural joint and effusion.The patella was resurfaced and depuy cement x 2 was utilized.The procedure was completed without complications.
 
Additional Manufacturer Narrative
Product complaint (b)(4).H6 patient code: no code available (3191) used to capture the device revision or replacement.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary update 25-feb-2021: the investigation was re-opened upon receipt of additional information.No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FB INSRT SZ 3 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9347548
Report Number1818910-2019-117144
Device Sequence Number11350838
Product Code JWH
UDI-Device Identifier10603295049647
UDI-Public10603295049647
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number1516-40-305
Device Catalogue Number151640305
Device Lot Number727295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/12/2019
03/12/2020
02/25/2021
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/20/2019
03/24/2020
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 29MM; ATTUNE PS FEM RT SZ 3 CEM; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR